Alert archive / Oklahoma / Flash Flood Warnings in 2023
Flash Flood Warning 49, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 26, 2023, 7:02 PM CDT for Murray County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2023, 7:02 PM CDT (00:02 UTC)
- Expired
- Aug 26, 2023, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Murray County, OK
The radar
The Norman radar (KTLX), 103 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2869 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839
WGUS54 KOUN 270002
FFWOUN
OKC099-270300-
/O.NEW.KOUN.FF.W.0049.230827T0002Z-230827T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
702 PM CDT Sat Aug 26 2023
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
South Central Murray County in southern Oklahoma...
* Until 1000 PM CDT.
* At 702 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Turner Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3438 9718 3439 9722 3444 9722 3444 9719
3446 9712 3438 9713 3438 9716
FLASH FLOOD...RADAR INDICATED
$$
WRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 6:24 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 26, 6:24 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Norman OK
624 PM CDT Sat Aug 26 2023
...New AVIATION...
.SHORT TERM...
(This evening through Sunday)
Issued at 237 PM CDT Sat Aug 26 2023
Scattered cumulus has developed along and ahead of an advancing cold
("cool") front positioned through central Oklahoma and through
western north Texas. The front will continue to move southeast
through the region throughout the afternoon. Ahead of the front
conditions that can only be described as "nasty", with highs well
into the 100s and upper 60s/70s dewpoints. Marginal instability may
result in some storms developing, and while likely not severe, may
produce a decent amount of lightning, isolated heavy rainfall, and
possibly a downburst. Behind the front, more comfortable
conditions, with highs in the 80s/90s and gusty northerly winds.
Overnight, there continues to be a signal for some possible
development of post frontal showers and storms, likely instigated by
an elevated front through central Oklahoma. Again, no major severe
concern with these overnight storms, however isolated heavy rain and
lightning is possible through portions of central and southern
Oklahoma, and into northern Texas. Sunday will be considerably more
comfortable across the region, with breezy northerly winds and high
temperatures ranging from the upper 80s across northern and central
Oklahoma to the mid to upper 90s across southern Oklahoma and
northern Texas. Heat indices may climb up to the triple digits
again along the Red River on Sunday, however conditions are
expected to remain below needing any heat headlines (for the first
time since August 16th).
Zwink
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 237 PM CDT Sat Aug 26 2023
Lingering post-frontal showers and storms may persist into Sunday
evening across far southern Oklahoma and northern Texas, however
chances continue to remain low. Another round of precipitation will
also be possible in very isolated portions of western north Texas
through Monday along the eastern periphery of the upper level ridge.
Aside from those couple chances, the region is expected to remain
dry throughout the next week as the upper level ridge begins to
shift back eastward back over the region. The cooler high
temperatures in the 80s/90s will remain for a few days through early
next week, until triple digit temperatures return in southern
Oklahoma and northern Texas starting Thursday.
Zwink
&&
.AVIATION...
(00Z TAFS)
Issued at 621 PM CDT Sat Aug 26 2023
Isolated to scattered thunderstorms will continue through sunset
across portions of southern OK and western north TX. Chances are
too low at any one location for mention in TAF but strong,
variable winds will be possible due to any nearby storms. The
storms should diminish after sunset but rain chances will continue
overnight into early Sunday starting in northern OK and spreading
southward. VFR ceilings expected through the TAF period. Other
than variable winds due to the storms, winds will be mainly from
the N and NE.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 72 88 66 87 / 30 20 0 0
Hobart OK 71 92 65 92 / 30 20 10 10
Wichita Falls TX 75 97 70 95 / 20 30 10 10
Gage OK 64 87 59 89 / 20 10 10 10
Ponca City OK 69 87 63 87 / 40 20 0 0
Durant OK 75 95 70 93 / 20 40 20 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ018>020-024>032-
037-039>048-050>052.
TX...Heat Advisory until 8 PM CDT this evening for TXZ085-086-088>090.
&&
SHORT TERM...50
LONG TERM....50
AVIATION...25Hazardous weather outlook, Aug 26, 6:44 PM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 644 PM CDT Sat Aug 26 2023 OKZ004>048-050>052-TXZ083>090-272345- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 644 PM CDT Sat Aug 26 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated to scattered thunderstorms will remain possible early this evening across portions of southern Oklahoma and western north Texas. Strong wind gusts and heavy downpours are the main concern. This activity is expected to diminish after sunset. Additional chances may return late tonight through early Sunday morning across northwestern and central Oklahoma. While severe weather chances are low, strong wind gusts and brief heavy rainfall are possible with any of the stronger storms. .Heat... Excessive heat will persist from across parts of central and southern Oklahoma and western-north Texas early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... A few lingering thunderstorms will be possible, mainly across southern Oklahoma and north Texas, during the day on Sunday. Severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 26, 6:06 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Norman OK
606 PM CDT Sat Aug 26 2023
OKZ041-046-262330-
Carter OK-Murray OK-
606 PM CDT Sat Aug 26 2023
...A strong thunderstorm will impact portions of central Carter and
southeastern Murray Counties through 630 PM CDT...
At 606 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gene Autry. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ardmore, Lone Grove, Wilson, Springer, Dougherty, Gene Autry, Milo,
and Lake Of The Arbuckles.
This includes Interstate 35 between mile markers 33 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake of the Arbuckles, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3409 9744 3435 9739 3445 9695 3433 9692
3433 9693 3426 9694
TIME...MOT...LOC 2306Z 001DEG 3KT 3434 9703
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
WRSpecial weather statement, Aug 26, 6:17 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Norman OK
617 PM CDT Sat Aug 26 2023
OKZ048-262345-
Atoka OK-
617 PM CDT Sat Aug 26 2023
...A strong thunderstorm will impact portions of southeastern Atoka
County through 645 PM CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lane, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lane and southeastern McGee Creek Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3416 9582 3416 9590 3423 9602 3438 9598
3438 9581 3428 9579
TIME...MOT...LOC 2317Z 328DEG 12KT 3428 9593
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WRLocal storm report, Aug 26, 6:32 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
632 PM CDT Sat Aug 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Tstm Wnd Gst 1 E Centrahoma 34.61N 96.33W
08/26/2023 M58 MPH Coal OK Mesonet
&&
EMSpecial weather statement, Aug 26, 6:32 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Norman OK
632 PM CDT Sat Aug 26 2023
OKZ041-046-270000-
Carter OK-Murray OK-
632 PM CDT Sat Aug 26 2023
...A strong thunderstorm will impact portions of central Carter and
south central Murray Counties through 700 PM CDT...
At 632 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gene Autry, moving southwest at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lone Grove, Springer, Gene Autry, and Milo.
This includes Interstate 35 between mile markers 37 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3434 9736 3440 9708 3431 9693 3429 9693
3425 9703 3423 9735
TIME...MOT...LOC 2332Z 035DEG 12KT 3430 9705
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
WRSpecial weather statement, Aug 26, 6:33 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Norman OK
633 PM CDT Sat Aug 26 2023
OKZ037-270000-
Tillman OK-
633 PM CDT Sat Aug 26 2023
...A strong thunderstorm will impact portions of east central Tillman
County through 700 PM CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Loveland, moving southwest at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hollister and Loveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3434 9889 3440 9884 3436 9866 3435 9866
3427 9877
TIME...MOT...LOC 2333Z 035DEG 12KT 3433 9871
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
WRLocal storm report, Aug 26, 6:52 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
652 PM CDT Sat Aug 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Tstm Wnd Gst 3 SE Reagan 34.32N 96.68W
08/26/2023 M62 MPH Johnston OK Mesonet
&&
EMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:16 PM CDT | Areal Flood Advisory | OUN | Carter, Murray | 3 hr |
| Aug 26, 7:33 PM CDT | Special Weather Statement | OUN | Murray | 27 min |
| Aug 26, 7:48 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 27 min |
Nearby
Flash Flood Warnings in Oklahoma, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.